Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 2, NWS Wilmington, OH

January 23, 2019Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Jan 23, 2019, 10:31 PM EST for Adams County, Ohio. It took effect at Jan 23, 2019, 10:38 PM EST. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Jan 23, 2019, 10:31 PM EST (03:31 UTC)
In effect from
Jan 23, 2019, 10:38 PM EST
Expired
Jan 24, 2019, 9:58 AM EST
In force
11 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 17.10 ft at Jan 24, 2019, 3:00 AM EST.

actionminormoderate102001/2401/25
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

430 
WGUS41 KILN 240331
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1031 PM EST Wed Jan 23 2019

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Ohio Brush Creek above West Union

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC001-241530-
/O.NEW.KILN.FL.W.0002.190124T0338Z-190124T1858Z/
/WUNO1.1.ER.190124T0338Z.190124T0600Z.190124T1258Z.NO/
1031 PM EST Wed Jan 23 2019

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Ohio Brush Creek above West Union
* until Thursday afternoon.
* At 10 PM the stage was 14.5 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by tonight and continue to rise 
  to near 16.7 feet after midnight tonight. The river will fall below
  flood stage by Thursday morning.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in 
  Adams County near Ohio Brush Creek.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
3 follow-up statements
376 
WGUS81 KILN 240850
FLSILN
Flood Statement
National Weather Service Wilmington OH
350 AM EST Thu Jan 24 2019

...The Flood Warning continues for the following rivers...
  Ohio Brush Creek above West Union

OHC001-241649-
/O.CON.KILN.FL.W.0002.000000T0000Z-190124T1858Z/
/WUNO1.1.ER.190124T0327Z.190124T0800Z.190124T1258Z.NO/
350 AM EST Thu Jan 24 2019

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until this afternoon.
* At 3 AM the stage was 17.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is cresting and will fall to below flood stage this morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
  about one foot deep, especially near and south of Lawshe.  Some 
  roadways are closed or impassible due to high water.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
AR
209 
WGUS81 KILN 241035
FLSILN
Flood Statement
National Weather Service Wilmington OH
535 AM EST Thu Jan 24 2019

...The Flood Warning continues for the following rivers...
  Ohio Brush Creek above West Union

OHC001-241834-
/O.CON.KILN.FL.W.0002.000000T0000Z-190124T1858Z/
/WUNO1.1.ER.190124T0327Z.190124T0800Z.190124T1258Z.NO/
535 AM EST Thu Jan 24 2019

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until this afternoon.
* At 5 AM the stage was 16.7 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage this morning.
* At stages near 16.0 feet, Flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

AR
984 
WGUS81 KILN 241458
FLSILN
Flood Statement
National Weather Service Wilmington OH
958 AM EST Thu Jan 24 2019

...The Flood Warning is cancelled for the following rivers...

  Ohio Brush Creek above West Union

OHC001-241528-
/O.CAN.KILN.FL.W.0002.000000T0000Z-190124T1858Z/
/WUNO1.1.ER.190124T0327Z.190124T0800Z.190124T1303Z.NO/
958 AM EST Thu Jan 24 2019

The Flood Warning is cancelled for
  The Ohio Brush Creek above West Union
* At 9 AM the stage was 14.3 feet.
* The river fell below flood stage this morning.
* Flood stage is 15 feet.
* The river will continue to fall to 6.6 feet by Friday morning.
* At stages near 15 feet, flooding of lowland areas will improve in
  Adams county near Ohio Brush Creek.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

KK

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:56 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jan 23, 6:56 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
656 PM EST Wed Jan 23 2019

.SYNOPSIS...
A cold front will move east across the Great Lakes and Ohio
Valley tonight. Dry weather will return on Thursday, along with
colder temperatures. An Arctic cold front will push through the
region Thursday night into Friday morning, bringing even colder
temperatures, brisk winds, and a chance of flurries.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A well-defined fine line currently over the west-northwestern
1/4 of the CWA this evening marks the cold front. Temperatures
will drop 10 degrees as it passes with a northwest shift to the
winds and then continue a steady decline through the remainder
of the evening and overnight hours.

Rain ahead of this front will persist, and after about a 2 time
lag behind the front, snow will mix in with drizzle for a brief
period before ending. Any accumulations with the back edge of
this system will be light - generally a dusting to a quarter
inch, and fall over a relatively warm ground that will not be
receptive to accumulation.

Moderate rainfall ahead of the front over the eastern half of
the CWA will combine with any lingering snow melt to have creeks
and streams running high, with some possible flooding issues.

Lows will range from the lower 20s west to the upper 20s east.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
We will have a dry, colder day on Thursday in the wake of the
cold front. CAA stratocumulus can be expected, keeping highs in
the upper 20s to the lower 30s.

For Thursday night into Friday, an Arctic cold front will push
east through the area. Moisture is shallow and dynamics are
weak. However, given decent CAA and the shallow moisture/clouds
intersecting the favorable dendritic growth zone, will have to
place a chance of flurries in the forecast. Winds will increase
behind the front between it and high pressure to the west. It
will be brisk with much colder temperatures expected. Lows
Thursday night will range from single digits west to the mid
teens east. Winds and temperatures will likely result in sub
zero wind chill values, with the coldest readings slated for our
western and northern CWFA. Will likely need a wind chill
advisory at some point for these locations. Highs on Friday will
struggle to warm, but should range from around 10 north to near
20 along and south of the Ohio River.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The extended period begins with a surface high pressure ridge over
the region. Extended models are still swinging an embedded vort max
through the broad trof over the Great Lakes Friday night. Due to the
subtleness of this feature the models are having a hard timing
coming to a consensus on the speed and placement of the snow with
it. Brought in some chance PoPs after midnight and kept accumulation
less than in inch. Highs on Saturday will range from the lower 20s
in the north to the lower 30s south.

The first system pulls east Saturday night, but with a deep cut off
low north of the Great Lakes, the models bring a series of weather
systems across the region Sunday into next week.  System number two
is expected Sunday, followed by a better organized sfc low Monday
night into Tuesday. For Sunday another embedded s/w swings through
the region bringing some light snow. The counties around the Ohio
River could see a rain snow mix.

For the bigger system Monday night into Tuesday, a low pressure
swings through the Ohio Valley or Great Lakes. As expected models
are showing varied tracks and timing of the low. Southern sections
could again see rain mix with the snow on Monday, or rain could be
the dominant ptype.

Behind this system, another shot of arctic air will affect the
region for the middle of next week.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A cold front will shift south winds that are gusting to 25kt
this evening to more northwesterly as it passes east through the
region. Prevailing rainfall with VFR conditions in the warm air
will see a rapid drop to the lower end MVFR range, possibly IFR
with drizzle. About 2 hours after the front passes, the cold air
will force a lot of the precipitation to become more drizzly in
nature and then mix with and change over to snow before ending.

Cigs upstream are solidly in the IFR category but will improve
late this overnight and especially during daylight hours
Thursday to the lower end of MVFR.

OUTLOOK...MVFR ceilings may continue into the first part of
Friday. MVFR conditions are possible Saturday and Sunday.
MVFR/IFR conditions possible Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Franks
SHORT TERM...Hickman
LONG TERM...Sites
AVIATION...Franks
Hazardous weather outlook, Jan 23, 4:21 PM EST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
421 PM EST Wed Jan 23 2019

INZ058-059-066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-242130-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
421 PM EST Wed Jan 23 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

A combination of rain and snow melt may lead to some localized
flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Sub zero wind chills are expected Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-OHZ026-034-035-042>046-051>056-060>065-242130-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-
421 PM EST Wed Jan 23 2019

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Tonight.

A combination of rain and snow melt may lead to some localized
flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Sub zero wind chills are expected to occur Friday morning and
possible Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 23, 5:56 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EST WED JAN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     FLOOD            4 SW SUNMAN             39.19N 85.14W
01/23/2019                   RIPLEY             IN   911 CALL CENTER

            WATER OVER E COUNTY ROAD 800 N TO THE WEST OF N SPADES
            ROAD.

0542 PM     FLOOD            SW SCIPIO               39.39N 84.82W
01/23/2019                   FRANKLIN           IN   911 CALL CENTER

            WATER OVER DICKSON ROAD NEAR STATE ROUTE 252.

&&

HATZOS
Local storm report, Jan 23, 8:27 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EST WED JAN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLOOD            2 W BROOKVILLE          39.43N 85.05W
01/23/2019                   FRANKLIN           IN   LAW ENFORCEMENT

            LEVEE ROAD WAS CLOSED DUE TO HIGH WATER.

&&

JOHNF
Special weather statement, Jan 23, 9:44 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
944 PM EST Wed Jan 23 2019

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070-071-077-078-240600-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-
Champaign-Clark-Preble-Montgomery-Greene-Butler-Warren-Hamilton-
Clermont-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Kenton, Ada, Celina,
Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Troy, Piqua, Tipp City, Urbana, Springfield,
Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia,
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon,
Springboro, Cincinnati, and Milford
944 PM EST Wed Jan 23 2019

Rapidly falling temperatures will cause icing problems across the
region this evening. As the rain transitions to light freezing
rain and snow, a rapid drop in temperatures will occur and rapidly
freeze any lingering water on area roadways.

Be prepared for deteriorating conditions and slick roads tonight,
especially on bridges and elevated roadways.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 12:04 AM ESTRiver Flood WarningILNHamilton6 hr
Jan 24, 12:32 AM ESTRiver Flood WarningILNHocking32 hr
Jan 24, 2:34 AM ESTWinter Weather AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 23 more5 hr
Jan 24, 11:45 AM ESTWind Chill AdvisoryILNAuglaize, Champaign, Clark, Darke, Delaware, Hardin and 7 more23 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.